Intracerebral hemorrhage due to vasculitis following COVID-19 vaccination: a case report

Acta Neurochir (Wien). 2022 Feb;164(2):543-547. doi: 10.1007/s00701-021-05038-0. Epub 2021 Nov 16.

Abstract

Several vaccines have been approved worldwide for the prevention of morbidity and mortality against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2). However, the development of these vaccines has raised concerns regarding their adverse effects. Herein, we report the first case of intracerebral hemorrhage (ICH) due to vasculitis after the first dose of mRNA vaccine (BNT162b2, Pfizer/BioN-Tech). Although this case cannot demonstrate a direct relationship between COVID-19 vaccination and vasculitis, the clinical and histological features of this patient are highly consistent with the adverse effects of COVID-19 vaccine.

Keywords: COVID-19; Intracerebral hemorrhage; Vaccination; Vasculitis.

Publication types

  • Case Reports

MeSH terms

  • BNT162 Vaccine
  • COVID-19 Vaccines
  • COVID-19*
  • Cerebral Hemorrhage / etiology
  • Humans
  • SARS-CoV-2
  • Vaccination / adverse effects
  • Vaccines, Synthetic
  • Vasculitis* / etiology
  • mRNA Vaccines

Substances

  • COVID-19 Vaccines
  • Vaccines, Synthetic
  • mRNA Vaccine
  • mRNA Vaccines
  • BNT162 Vaccine